Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 53, NWS Buffalo, NY

July 22, 2015

NWS Buffalo, NY issued this small craft advisory at Jul 22, 2015, 4:11 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2015, 4:11 AM EDT (08:11 UTC)
Expired
Jul 23, 2015, 2:00 AM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WHUS71 KBUF 220811
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
411 AM EDT WED JUL 22 2015

LOZ042-221500-
/O.NEW.KBUF.SC.Y.0053.150722T0811Z-150722T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
411 AM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
7 follow-up statements
275 
WHUS71 KBUF 221026
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
626 AM EDT WED JUL 22 2015

LOZ043-044-221830-
/O.EXB.KBUF.SC.Y.0053.000000T0000Z-150722T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
626 AM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-221500-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150722T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
626 AM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
214 
WHUS71 KBUF 221439
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1039 AM EDT WED JUL 22 2015

LOZ042-221545-
/O.CAN.KBUF.SC.Y.0053.000000T0000Z-150722T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1039 AM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES ARE NOW JUST BELOW ADVISORY LEVELS AND SHOULD 
CONTINUE TO SUBSIDE THE REST OF THE DAY...THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOZ044-222300-
/O.EXT.KBUF.SC.Y.0053.000000T0000Z-150723T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1039 AM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-222100-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150722T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1039 AM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
837 
WHUS71 KBUF 221746
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT WED JUL 22 2015

LOZ045-230200-
/O.EXB.KBUF.SC.Y.0053.150722T2000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
146 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-230200-
/O.EXT.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
146 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-222100-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150722T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
146 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
307 
WHUS71 KBUF 221948
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT WED JUL 22 2015

LOZ043-230000-
/O.EXT.KBUF.SC.Y.0053.000000T0000Z-150723T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
348 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-230400-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
348 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-230400-
/O.CON.KBUF.SC.Y.0053.150722T2000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
348 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
902 
WHUS71 KBUF 222330
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
730 PM EDT WED JUL 22 2015

LOZ043-230030-
/O.CAN.KBUF.SC.Y.0053.000000T0000Z-150723T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
730 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. 

$$

LOZ044-230600-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
730 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-230600-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
730 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
428 
WHUS71 KBUF 230227
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1027 PM EDT WED JUL 22 2015

LOZ044-230600-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1027 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-230600-
/O.CON.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1027 PM EDT WED JUL 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
699 
WHUS71 KBUF 230606
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
206 AM EDT THU JUL 23 2015

LOZ044-045-230715-
/O.EXP.KBUF.SC.Y.0053.000000T0000Z-150723T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
206 AM EDT THU JUL 23 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY CRITERIA AT THIS TIME
AND THE ADVISORY IS BEING ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 2:05 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 22, 2:05 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
205 AM EDT WED JUL 22 2015

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY WILL
SLOWLY BUILD ACROSS THE GREAT LAKES THROUGH THE REST OF THE WORK
WEEK...WHILE PROVIDING OUR REGION WITH MAINLY DRY WEATHER AND
SLIGHTLY BELOW AVERAGE TEMPERATURES.

&&

.NEAR TERM /THROUGH TODAY/...
LOW LEVEL RIDGING AND A WEALTH OF DRY AIR (AS PER THE 00Z KBUF
SOUNDING) WILL SUPPORT CLEAR TO PARTLY CLOUDY SKIES OVERNIGHT. IR
SATELLITE AT 2AM SHOWS A COUPLE PATCHES OF MID LEVEL CLOUDS THAT
WILL DRIFT ACROSS WESTERN NEW YORK AND THE NORTH COUNTY OVERNIGHT
OTHERWISE MAINLY CLEAR SKIES EXPECTED. FOR WATERTOWN AND THE SAINT
LAWRENCE VALLEY UPSLOPE FLOW IN THE PRESENCE OF A BIT MORE MOISTURE
WILL KEEP A SLIGHT CHANCE FOR A SHOWER OVERNIGHT WHERE KTYX IS
SHOWING A FEW PASSING ISOLATED SHOWERS. TEMPERATURES OVERNIGHT WILL
SETTLE WELL INTO THE 50S AWAY FROM THE LAKES. SOME OF THE COOLER
VALLEYS OF THE SRN TIER WILL LIKELY EXPERIENCE MINS IN THE UPPER
40S.

ON WEDNESDAY...THE CENTER OF THE AFOREMENTIONED SURFACE HIGH WILL
CONTINUE TO BUILD EASTWARD INTO THE CENTRAL GREAT LAKES AND OHIO
VALLEY...WHILE ALOFT AN UPPER LEVEL LOW WILL SPIN IN PLACE ACROSS
NORTHWESTERN QUEBEC...WITH THE SOUTHERN EXTENT OF ITS ATTENDANT
SHORTWAVE IMPULSES/MOISTURE FIELD SLIDING ACROSS SOUTHERN ONTARIO
AND NORTHERN NEW YORK. COUPLED WITH DIURNAL HEATING AND THE
CONSEQUENT DEVELOPMENT OF SOME WEAK INSTABILITY...THE ABOVE SHOULD
BE ENOUGH TO SUPPORT THE CONTINUATION OF A CHANCE OF SOME SCATTERED
SHOWERS ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY. WEAK
LAPSE RATES PER 00Z NAM SHOULD BE TOO WEAK FOR A THREAT OF
LIGHTNING. ACROSS THE REMAINDER OF THE FORECAST AREA...DRIER AIR AND
SUBSIDENCE ASSOCIATED WITH THE BUILDING HIGH PRESSURE SHOULD SUPPORT
DRY AND FAIR WEATHER SOUTH OF LAKE ONTARIO...WITH JUST SOME LIMITED
DIURNAL CU DEVELOPMENT. TEMPERATURE-WISE...SOMEWHAT COOLER 850 MB
TEMPS OF +9C TO +11C WILL SUPPORT HIGHS MAINLY IN THE MID TO UPPER
70S...WITH SOMEWHAT COOLER READINGS FOUND ACROSS THE HIGHER TERRAIN.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WEDNESDAY NIGHT AND THURSDAY A PERSISTENT MID LEVEL TROUGH WILL
REMAIN IN PLACE ACROSS QUEBEC AND NORTHERN NEW ENGLAND. A SERIES
OF WEAK MID LEVEL SHORTWAVES WILL TRAVERSE THE MEAN LONGWAVE
TROUGH AND BRING PERIODS OF SUBTLE ASCENT AND SOMEWHAT DEEPER
MOISTURE TO THE NORTH COUNTRY THAT MAY PRODUCE SCATTERED SHOWERS.
GIVEN THE WEAK NATURE OF THE FORCING AND MARGINAL
MOISTURE...EXPECT MOST OF THE SCATTERED SHOWERS TO BE TIED TO THE
DIURNAL CYCLE. SCATTERED SHOWERS WEDNESDAY EVENING SHOULD END
OVERNIGHT WITH NOCTURNAL STABILIZATION OF THE BOUNDARY LAYER.
THURSDAY MORNING SHOULD BE DRY...FOLLOWED BY WIDELY SCATTERED
SHOWERS DURING THE AFTERNOON ESPECIALLY ACROSS THE HIGHER TERRAIN.
THERE MAY BE JUST ENOUGH INSTABILITY FOR AN ISOLATED THUNDERSTORM
AS WELL. OTHERWISE FOR THE REST OF THE AREA FROM THE FINGER LAKES
WESTWARD HIGH PRESSURE ACROSS THE OHIO VALLEY WILL PROVIDE ENOUGH
SUBSIDENCE AND DRYING TO SUPPORT DRY WEATHER AND A GOOD DEAL OF
SUNSHINE.

TEMPERATURES WILL RUN ABOUT 3-5F BELOW NORMAL THROUGH THE MIDDLE
OF THE WEEK WITH 850MB TEMPS AROUND +11C. THIS WILL SUPPORT HIGHS
IN THE MID TO UPPER 70S ACROSS LOWER ELEVATIONS AND LOW TO MID 70S
ACROSS HIGHER TERRAIN. HUMIDITY WILL BE LOW BY MID SUMMER
STANDARDS AS DEWPOINTS FALL INTO THE LOWER TO MID 50S. LOWS
WEDNESDAY NIGHT AND THURSDAY NIGHT WILL RUN IN THE MID TO UPPER
50S ON THE LAKE PLAINS AND LOWER 50S ACROSS THE INTERIOR SOUTHERN
TIER AND TUG HILL REGION.

ON FRIDAY THE PERSISTENT MID LEVEL TROUGH WILL BEGIN TO MOVE EAST
INTO THE CANADIAN MARITIMES. ONE LAST NOTABLE SHORTWAVE WILL
ROTATE AROUND THE TROUGH AND ACROSS NORTHERN NY AND NEW ENGLAND.
THIS MAY AGAIN PRODUCE A FEW SCATTERED SHOWERS OR AN ISOLATED
THUNDERSTORM ACROSS THE NORTH COUNTRY. FOR THE REST OF THE AREA
HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY AND INTO THE LOWER
LAKES WILL BRING A GOOD DEAL OF SUNSHINE. EXPECT HIGHS IN THE
UPPER 70S ACROSS LOWER ELEVATIONS AND MID 70S ACROSS HIGHER
TERRAIN.

FRIDAY EVENING THE MID LEVEL LOW WILL CONTINUE TO PULL AWAY FROM
THE REGION. ANY SCATTERED SHOWERS ACROSS THE NORTH COUNTRY WILL
COME TO AN END. THIS WILL LEAVE MAINLY CLEAR SKIES OVERNIGHT AS A
WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. THE AIRMASS WILL
BEGIN TO MODERATE WITH LOWS A FEW DEGREES WARMER THAN PREVIOUS
NIGHTS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONGWAVE PATTERN WILL SLOWLY AMPLIFY THROUGH THE LONG TERM AS
A RIDGE POPS ACROSS THE HIGH PLAINS WHILE A TROUGH DEVELOPS ACROSS
EASTERN CANADA. A SHORTWAVE AND WEAK SURFACE FRONT ALONG THE
SOUTHERN PERIPHERY OF THE DEVELOPING TROUGH WILL PUSH SLOWLY
THROUGH THE GREAT LAKES REGION DURING THE SECOND HALF OF THE
WEEKEND AND EARLY NEXT WEEK BRINGING THE NEXT CHANCE OF SCATTERED
SHOWERS AND STORMS TO THE REGION.

LOOKING AT THE DETAILS...WEAK HIGH PRESSURE DRIFTING TO THE EAST
COAST ON SATURDAY SHOULD STILL PROVIDE ENOUGH SUBSIDENCE FOR ONE
MORE DRY DAY. THE SOUTHWEST RETURN FLOW AROUND THE DEPARTING HIGH
WILL BOOST TEMPERATURES BACK TO A LITTLE ABOVE AVERAGE WITH HIGHS
IN THE LOWER TO MID 80S IN MOST AREAS. MOISTURE WILL ONLY SLOWLY
RETURN SO HUMIDITY SHOULD STAY AT COMFORTABLE LEVELS.

SATURDAY NIGHT AND SUNDAY THE WEAK MID LEVEL TROUGH AND SURFACE
FRONT WILL EASE SLOWLY ACROSS THE LOWER GREAT LAKES REGION.
MOISTURE AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT AT LEAST A
FEW SCATTERED SHOWERS AND STORMS. MONDAY THIS TROUGH WILL ONLY
SLOWLY MOVE INTO NEW ENGLAND...SO A FEW SHOWERS AND STORMS MAY
LINGER ACROSS THE EASTERN HALF OF THE AREA. BY TUESDAY HIGH
PRESSURE BUILDS INTO THE GREAT LAKES WITH A RETURN TO DRY WEATHER.

TEMPERATURES WILL REMAIN WARM SUNDAY THROUGH TUESDAY WITH HIGHS
IN THE LOW TO MID 80S MOST DAYS. LOW TEMPERATURES WILL BE MILDER
AS WELL WITH UPPER 60S ON THE LAKE PLAINS AND LOWER 60S IN COOLER
INTERIOR LOCATIONS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE SLOWLY BUILDING EASTWARD FROM THE UPPER MISSISSIPPI
VALLEY WILL RESULT IN FAIR VFR WEATHER LARGELY DOMINATING ACROSS
WESTERN AND NORTH CENTRAL NEW YORK THROUGH TODAY. THE ONE POSSIBLE
EXCEPTION TO THIS WILL BE ACROSS THE NORTH COUNTRY AND SAINT
LAWRENCE VALLEY...WHERE BETTER MOISTURE AND UPSLOPE FLOW WITHIN AN
UPPER LEVEL CYCLONIC FLOW WILL SUPPORT SOME ISOLATED TO SCATTERED
SHOWERS MAINLY DURING THE AFTERNOON. VFR WILL CONTINUE WEDNESDAY
EVENING WITH HIGH PRESSURE BUILDING FURTHER EAST TO THE SAINT
LAWRENCE VALLEY SHOULD BRING AN END TO CHANCES OF SHOWERS.

OUTLOOK...
THURSDAY THROUGH FRIDAY...MAINLY VFR...WITH A CHANCE
OF SHOWERS ACROSS THE NORTH COUNTRY BOTH THURSDAY AND FRIDAY
AFTERNOONS.
SATURDAY...MAINLY VFR.
SATURDAY NIGHT AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/
THUNDERSTORMS AND ATTENDANT MVFR.

&&

.MARINE...
SLACKENING WINDS AND DIMINISHING WAVES ARE EXPECTED FOR LAKE ERIE AND
LAKE ONTARIO THROUGH THIS MORNING.

GENERAL HIGH PRESSURE SHOULD SUPPORT LIGHT WINDS AND NEGLIGIBLE
WAVES FOR THE REMAINDER OF THE WEEK INTO THE UPCOMING WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR/SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jul 21, 12:50 PM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1250 PM EDT TUE JUL 21 2015

NYZ001>008-010>014-019>021-085-221700-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1250 PM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221700-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1250 PM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.